Alert archive / Colorado / River Flood Warnings in 2015

River Flood Warning 37, NWS Pueblo, CO

June 17, 2015Pueblo County, Colorado

NWS Pueblo, CO issued this river flood warning at Jun 17, 2015, 7:26 AM MDT for Pueblo County, Colorado. It took effect at Jun 17, 2015, 10:27 AM MDT. It was in force for 16 hr.

The area

The outline as issued.

The facts

Issued
Jun 17, 2015, 7:26 AM MDT (13:26 UTC)
In effect from
Jun 17, 2015, 10:27 AM MDT
Expired
Jun 18, 2015, 2:00 AM MDT
In force
16 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
Minor

County Pueblo County, CO

The radar

The Pueblo radar (KPUX), 30 km from the middle of the area, began a volume at 13:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River near Nepesta (NPTC2).

Action stage
15.5 ft
Minor stage
16.5 ft
Moderate stage
17.5 ft
Major stage
18.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07117000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

394 
WGUS45 KPUB 171326
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
726 AM MDT WED JUN 17 2015

...The National Weather Service in Pueblo has issued a Flood Warning 
for the following rivers in Colorado...

  Arkansas River Near Nepesta affecting Pueblo County.

  Arkansas River At Canon City affecting Fremont County.

  Arkansas River At La Junta affecting Otero County.

.River levels continue to run high as snow melt continues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message... 

Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially 
deadly...fast flowing flood water. 

Stay tuned to your National Weather Service in Pueblo for the latest 
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes 
under the Hydrology section of the left hand menu bar. 

&&

COC043-180126-
/O.EXT.KPUB.FL.W.0035.000000T0000Z-150620T0000Z/
/CNCC2.1.ER.150617T1800Z.150618T0000Z.150619T1200Z.UU/
726 AM MDT WED JUN 17 2015

The Flood Warning continues for 
 The Arkansas River At Canon City.* At  7:15 AM Wednesday the stage was 10.0 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early this afternoon and 
  continue to rise to near 10.1 feet by early this evening.the river 
  will fall below flood stage by midmorning Friday.
* Impact...At 10.0 feet...Minor overbank flow occurs into low lying 
  areas along river. Water overtops screens at Canon City water 
  supply intake.

&&

LAT...LON 3847 10527 3845 10516 3843 10507 3835 10506
      3838 10516 3840 10527       

$$

COC101-180125-
/O.NEW.KPUB.FL.W.0037.150617T1627Z-150618T0800Z/
/NPTC2.1.ER.150617T1627Z.150617T1800Z.150617T2000Z.UU/
726 AM MDT WED JUN 17 2015

The National Weather Service in Pueblo has issued a 

* Flood Warning for 
  The Arkansas River Near Nepesta.
* from this morning to late tonight.
* At  7:15 AM Wednesday the stage was 15.9 feet.
* Flood stage is 16.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 16.8 feet by early this afternoon.the river will 
  fall below flood stage by early this afternoon.
* Impact...At 16.5 feet...Minor flooding of agricultural lands near 
  Nepesta occurs.

&&

LAT...LON 3827 10424 3821 10411 3816 10394 3809 10394
      3814 10411 3820 10424       

$$

COC089-180125-
/O.EXT.KPUB.FL.W.0027.000000T0000Z-150620T1200Z/
/LXHC2.1.RS.150607T0557Z.150618T1800Z.150620T0000Z.UU/
726 AM MDT WED JUN 17 2015

The Flood Warning continues for 
 The Arkansas River At La Junta.* At  7:15 AM Wednesday the stage was 11.5 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 12.1 feet by 
  early tomorrow afternoon. The river will fall below flood stage 
  early Friday evening.
* Impact...At 12.0 feet...Flood waters threaten Highway 194 east of La
  Junta.

&&

LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
      3802 10337 3798 10361       

$$
1 follow-up statement
866 
WGUS85 KPUB 171912
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
112 PM MDT WED JUN 17 2015

...The Flood Warning is cancelled for the following rivers in 
Colorado...

  Arkansas River Near Avondale affecting Pueblo County.

  Arkansas River Near Nepesta affecting Pueblo County.

...The Flood Warning continues for the following rivers in 
Colorado...

  Arkansas River At Canon City affecting Fremont County.

  Arkansas River At La Junta affecting Otero County.

.The water level in the Arkansas River will remain high for the next 
several days. Snow melt and water from recent rainfall...will keep the
water level in minor flood stage at Canon City until about Saturday
afternoon.  Recent heavy rains upstream from La Junta and releases from
the Pueblo Reservoir...will keep the river in minor flood stage at
La Junta through the weekend.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message... 

Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially 
deadly...fast flowing flood water. 

Stay tuned to your National Weather Service in Pueblo for the latest 
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes 
under the Hydrology section of the left hand menu bar. 

&&

COC043-180712-
/O.EXT.KPUB.FL.W.0035.000000T0000Z-150620T1800Z/
/CNCC2.1.ER.150617T1515Z.150618T0600Z.150620T0600Z.UU/
112 PM MDT WED JUN 17 2015

The Flood Warning continues for
  The Arkansas River At Canon City.
* until Saturday afternoon...Or until the warning is cancelled.
* At 12:15 PM Wednesday the stage was 10.1 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.2 feet by 
  after midnight tonight. The river will fall below flood stage after
  midnight Saturday morning.
* Impact...At 10.0 feet...Minor overbank flow occurs into low lying 
  areas along river. Water overtops screens at Canon City water 
  supply intake.

&&

LAT...LON 3847 10527 3845 10516 3843 10507 3835 10506
      3838 10516 3840 10527       

$$

COC101-171942-
/O.CAN.KPUB.FL.W.0030.000000T0000Z-150620T0900Z/
/ADLC2.2.RS.150615T0220Z.150617T0300Z.000000T0000Z.UU/
112 PM MDT WED JUN 17 2015

The Flood Warning is cancelled for
  The Arkansas River Near Avondale.
* At 12:15 PM Wednesday the stage was 5.8 feet.
* Flood stage is 7.0 feet.
* Forecast...The river will crest below flood stage at 6.9 feet 
  midmorning tomorrow.
* Impact...At 6.5 feet...Damage to irrigation works is possible.

&&

LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
      3822 10434 3822 10441       

$$

COC101-171942-
/O.CAN.KPUB.FL.W.0037.000000T0000Z-150618T0800Z/
/NPTC2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
112 PM MDT WED JUN 17 2015

The Flood Warning is cancelled for
  The Arkansas River Near Nepesta.
* At 12:15 PM Wednesday the stage was 15.9 feet.
* Flood stage is 16.5 feet.
* Forecast...The river will crest below flood stage at 16.3 feet 
  after midnight tonight.
* Impact...At 14.5 feet...The river is bankfull. Low lying wetland 
  areas along the channel begin to flood.

&&

LAT...LON 3827 10424 3821 10411 3816 10394 3809 10394
      3814 10411 3820 10424       

$$

COC089-180712-
/O.EXT.KPUB.FL.W.0027.000000T0000Z-150622T1200Z/
/LXHC2.1.RS.150607T0557Z.150619T0000Z.150622T0000Z.UU/
112 PM MDT WED JUN 17 2015

The Flood Warning continues for
  The Arkansas River At La Junta.
* until Monday morning...Or until the warning is cancelled.
* At 12:15 PM Wednesday the stage was 11.5 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 12.0 feet by 
  early tomorrow evening. The river will fall below flood stage early
  Sunday evening.
* Impact...At 12.0 feet...Flood waters threaten Highway 194 east of La
  Junta.

&&

LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
      3802 10337 3798 10361       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at Jun 17, 7:17 AM MDT, 9 minutes earlier.

Area forecast discussion, Jun 17, 7:17 AM MDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
717 AM MDT WED JUN 17 2015

.UPDATE...
ISSUED AT 715 AM MDT WED JUN 17 2015

ADJUSTED POPS AND SKY COVER TO REFLECT MOST RECENT RADAR AND
SATELLITE TRENDS. ALSO LOADED THE LATEST OBSERVATIONS INTO THE
FRONT END OF THE FORECAST GRIDS.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 506 AM MDT WED JUN 17 2015

...THUNDERSTORMS NOT DONE YET...

SHORTWAVE ENERGY WILL CONTINUE TO TRACK ACROSS THE AREA TODAY IN
NORTHWEST FLOW PATTERN.  THIS WILL CONTINUE THE THUNDERSTORM
THREAT...MAINLY DURING THE AFTERNOON AND EVENING HOURS.  PRIMARY
STORM THREATS TODAY WILL INCLUDE LIGHTNING...WIND GUSTS TO AROUND 40
MPH AND LOCALLY HEAVY RAIN.  0-6KM BULK SHEAR VALUES ARE LOOKING
PRETTY LOW FOR SEVERE WEATHER TODAY...ONLY HITTING ABOUT 30 KNOTS AT
BEST...SO SEVERE THREAT IS PRETTY SLIGHT.  HOWEVER...GIVEN ENOUGH
CAPE AND INSTABILITY...1 OR 2 STORMS MAY BE ABLE TO MANAGE WIND
GUSTS TO AROUND 60 MPH AND POSSIBLY 1 INCH DIAMETER HAIL.

TEMPERATURES TODAY WILL START TO MAKE A REAL JOG UPWARD.  DEWPOINTS
IN THE 30S ARE STARTING TO SHOW UP OVER THE WESTERN SLOPE OF
COLORADO THIS MORNING.  ALSO...WATER VAPOR PICTURES ARE STARTING TO
SHOW LESS MOISTURE OVER THE WESTERN HALF OF THE STATE. SO...LOOKS
LIKE SOME DRIER AIR IS FINALLY STARTING TO INFILTRATE THE REGION.
THIS SHOULD HELP THE WARMING PROCESS TODAY...AND BOOST TEMPERATURES
SEVERAL DEGREES FROM YESTERDAY.  MAYBE SOME READINGS NEAR 90 ACROSS
THE LOWER ARKANSAS VALLEY?  REAL SUMMER HEAT MAY BE JUST AROUND THE
CORNER.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 506 AM MDT WED JUN 17 2015

EXTENDED MODELS AGREE SOMEWHAT ON SLIDING A FLAT UPPER RIDGE ACROSS
THE DESERT SW AND INTO THE REGION STARTING THURSDAY...AND GRADUALLY
EDGING IT EAST ACROSS CO AND INTO THE CENTRAL PORTIONS OF THE
COUNTRY BY TUESDAY. THIS WILL MEAN MORE DRY CONDITIONS AS WELL AS
WARMER TEMPS...CLOSER TO TYPICAL MID TO LATE JUNE CONDITIONS. TEMPS
ARE FORECAST TO WARM INTO THE 90S FOR THE PLAINS...AND INTO THE 80S
FOR THE HIGH VALLEYS EACH DAY. AS FOR PRECIP CHANCES...ISOLATED
DIURNAL MT CONVECTION WILL REMAIN A POSSIBILITY EACH DAY. THE GFS
DOES INDICATE A COLD FRONT DROPPING DOWN THE E PLAINS SAT
MORNING...USHERING IN EASTERLY UPSLOPE FLOW FOR SAT AND INTO SUN. AT
THIS TIME THE MODELS DO NOT REFLECT COOLER TEMPS OR ENHANCED PRECIP
CHANCES WITH THIS...WHICH MAY CHANGE IN UPCOMING MODEL RUNS. ONE
LAST DIFFERENCE OF NOTE: THE EC MODEL SLIDES THE UPPER RIDGE TO THE
EAST SLIGHTLY FASTER...AND STARTING NEXT TUE OPENS UP A TAP OF GULF
MOISTURE THAT LOOKS MONSOON-LIKE. THE GFS DOES NOT SHOW THIS...SO
THIS TOO WILL BEAR SOME MONITORING. MOORE

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 506 AM MDT WED JUN 17 2015

NORTHWEST FLOW PATTERN WITH EMBEDDED SHORTWAVE ENERGY WILL BRING
MORE SHOWERS AND THUNDERSTORMS TO THE FLIGHT AREA TODAY...MAINLY
DURING THE AFTERNOON AND EVENING HOURS.  PRIMARY CONCERNS WILL BE
FOR LIGHTNING...WIND GUSTS TO AROUND 40 MPH AND LOCALLY HEAVY RAIN.
FLIGHT CONDITIONS COULD DROP LOCALLY TO MVFR/IFR/LIFR IN STORMS.
OTHERWISE...PRIMARILY VFR NEXT 24 HOURS.  KCOS...KPUB AND KALS TAF
SITES WILL ALSO SEE A CHANCE FOR STORMS TODAY...GENERALLY 20 TO
22Z...OTHERWISE VFR.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...LW
SHORT TERM...LW
LONG TERM...MOORE
AVIATION...LW
Hazardous weather outlook, Jun 17, 6:26 AM MDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
626 AM MDT WED JUN 17 2015

COZ058>089-093>099-181300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
626 AM MDT WED JUN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL BRING MORE THUNDERSTORMS TO THE AREA
TODAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS.  PRIMARY
STORM THREATS WILL INCLUDE LIGHTNING...WIND GUSTS TO 40 MPH...AND
LOCALLY HEAVY RAIN.  THERE IS A SLIGHT RISK THAT 1 OR 2 STORMS COULD
PRODUCE WIND GUSTS TO 60 MPH AND 1 INCH DIAMETER HAIL.

CAUTION SHOULD CONTINUE AROUND AREA RIVERS AND STREAMS TODAY.
STREAMFLOWS REMAIN HIGH AND FAST FROM RAIN AND SNOWMELT.  CURRENTS
ARE STRONG AND RIVERBANKS UNSTABLE.  KEEP A SAFE DISTANCE BETWEEN
YOURSELF AND THE WATER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A PATTERN SHIFT TO WARMER AND DRIER WEATHER IS EXPECTED OVER THE
WEEKEND AND INTO THE NEXT WEEK. THUNDERSTORM ACTIVITY DURING THIS
PERIOD WILL BE MUCH MORE SPARSE...AND CONFINED MAINLY TO THE
MOUNTAIN AREAS DURING THE LATE AFTERNOON AND EARLY EVENING HOURS.
PRIMARY STORM THREATS DURING THIS PERIOD WILL INCLUDE LIGHTNING
AND WIND GUSTS TO AROUND 50 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE TODAY ACROSS MUCH OF THE AREA.

50/27

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:46 PM MDTSpecial Weather StatementPUBEl Paso89 min
Jun 16, 8:07 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Jun 16, 9:21 PM MDTSpecial Weather StatementPUBEl Paso84 min
Jun 16, 9:50 PM MDTSpecial Weather StatementPUBCuster85 min
Jun 16, 11:25 PM MDTSpecial Weather StatementPUBFremont95 min
Jun 16, 11:48 PM MDTSpecial Weather StatementPUBEl Paso87 min
Jun 17, 1:46 PM MDTSpecial Weather StatementPUBHuerfano44 min
Jun 17, 2:28 PM MDTSpecial Weather StatementPUBHuerfano47 min
Jun 17, 2:30 PM MDTSpecial Weather StatementPUBRio Grande30 min
Jun 17, 3:42 PM MDTSpecial Weather StatementPUB48 min
Jun 17, 4:40 PM MDTSpecial Weather StatementPUBCostilla50 min
Jun 17, 5:43 PM MDTSpecial Weather StatementPUBTeller47 min

Nearby

River Flood Warnings in Colorado, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.